Hello I've been dealing with Ulcerative Colitis and then Crohns for a good number of years now. At a year and a half I was diagnosed with Ulcerative Colitis, sadly my doctor at the time thought it was a winter flu and let me go longer then he should of before finally getting referred to a gastro doctor that then had fun trying to get me under control after being let go for so long.
To my severely unfortunate luck the regular medications they use for Ulcerative Colitis such as Asacol, Azulfidine, and Dipentum did not help and instead it was found I was allergic to the 5 aminosalicylic acids. So on top of being let go then the meds they tried just made things worse off even more. Finally it was found a mixture of Immuran and Prednisone worked to help get me under control. So for 13 years I was very lucky to be managed with those 2 meds. Sadly in 2004 after my yearly colonoscopy (I've had 13 so far in my life and I'm only 21) it was found that my Ulcerative Colitis which was always on the door step of being Crohns had finally changed to Crohns disease. 3 years later my body stopped using my immuran the correct way and even with the immuran predisone combo with flagyl added did not do anything to help me.
I around the exact same time had started losing weight extremely going from 139 down to 115 and looked horrible. I was admitted to the hospital and it was found I now had Gastroparesis (this was due to another health issue) but while in there they wanted me to start on Humira & Methotrexate. Which when your underweight and skinny trying to give yourself pen injection from those retarded pen injections that shoot the needle out like a bullet its painful and I'm used to needles from blood work, shots and IV's.
Sadly after being on it for awhile I found Humira & Methotrexate were completely worthless. I was then placed on Remicade and have to admit out of every Crohns med out there Remicade is a wonderful medication. I had to be on a higher dosage to make it work then normal but still it worked FAR better than any other medication I was on. As we all know there is no medication that makes you 100% perfect from crohns effects, especially in the fall when flare ups can just pop up no matter what your on and how good it is.
My problem is I've been on remicade for over 4 years and started to notice a bad skin reaction on my back end. To the point its very uncomfortable and very embarrassing. Its a skin problem (which I've still not found out what it exactly is) that has huge pieces of skin flake and peel off and then goes bright red and itchy (SEVERELY Itchy) which then weeps and bleeds and I'm not talking a little bit I'm talking enough to soak through boxers and shorts in a matter of a minute. It will continue to weep and bleed a lot till it dried up and then goes back to being skin flaking and repeats the cycle all over again constantly. I've been on a ton of antibiotics and creams and nothing has helped.
After showing my gastro doctor and being told he had never seen anything like this he had my dermatologist appointment bumped up to right away as an emergency and I went to see the dermatologist who was not sure of it either and took a biopsy. My regular family doctor in the beginning had done a wound culture which came back normal (which is screwed up as if you could see this problem it scares you) and the blood work came back normal as well. Although from me being on so many immunosuppressant drugs all my life it was agreed that my immune systems to weak to even worry about
putting up a fight which would then show problems in the blood work.
I knew there was something wrong not only from this rash/infection/skin disease (who knows what it is yet) but also from my temperature constantly being in the 99.5 or above range and my usual temp is 97.7 also because on my hands not the palms but back side of them has a whole bunch of little red bumps that are itchy on them and it would come down the whole way to the wrist on the palm side, these bumps would come and go but can always still be seen even if there not what I would care flared up.
So needless to say between a family doctor, gastro doctor, and dermatologist there all unsure what this is but can at least agree on one thing this is the result of the remicade as there is nothing else I am on that would even come close to creating this issue. So now I have to go off of the Remicade that has worked so wonderfully and go onto the last crohns med I have not tried yet called Cimzia. I do like the way they have the pen injection set up that you control the needle going in and the amount of the liquid medication going in as well.
So anyway I'm hoping possibly someone out there might have had a similar instance and might be able to tell me what the hell this is and what I can do to get rid of it. This is a nightmare that's been going on since April of this year with no luck towards anything helping the situation. I can barely go away anymore as even with putting pads in my boxers it still weeps and bleeds so much they just fill up. I apologize for having to describe something so disgusting but I'm at my whits end and hope someone out there might be able to help me.
While yes Remicade is a dangerous med cause it can cause cancer and lupus and other bad problems all of the crohns meds are that way. Hell methotrexate can kill you simply from taking that and then Remicade/Cimzia/Humira/Enbrel/Simponi they all can cause cancer and the other crap. Simply look at the booklets that go over the side effects there all basically the exact same. But think of it this way as most Crohns patients know which would you rather have being stuck living in the bathroom or taking a medication that CAN possibly be dangerous but your chances of it actually causing one of those problems is extremely slim while what it does do is allow you to live your life. I mean for years I would drive into the hospital and get the remicade at the higher dosage and have them speed it up to the point mine would only take 2 hours instead of most people going for 3 or 4 hours. Then I would drive home. Sure the IV remicade made me feel cold to the bone most of the time I simply put the heat on in the car on the way home. It did usually make me to the point that once I got home I would lay down. But due to other health issues I have insomnia so it was helpful to actually get sleep. I hate this because of course I find the perfect med and seems like its working perfect and well now I got this because of it.
Anyway I thank you all for your time and hope that possibly there is someone out there to help give me answers. Thank you for your responses in advance as well!
I added some paragraphs so that your post may be easier to read.
Post Edited By Moderator (ivy6) : 8/13/2011 2:35:13 AM (GMT-6)